Woman with dark patches on her face
This 54 year old woman had a sudden eruption of slate-blue-gray patches on her face, arms, and trunk, with a few scattered on her legs. She reports only very mild pruritus. The eruption began shortly after a visit to her primary care physician, where she had a new diagnosis of hypertension and pre-diabetes. She was taking no medications before her visit.
A biopsy was performed and the report came back, "consistent with a lichenoid drug eruption".
At her recent doctor's visit, before the eruption began, she had been started on both HCTZ and Metformin, both noted to cause the condition.
"Drug-induced lichenoid reactions (also known as "Lichenoid drug eruption" and "Drug-induced lichen planus") are skin eruptions that occur after ingestion, contact, or inhalation of certain chemicals, with the most common inducers being gold salts, beta blockers, antimalarials, thiazide diuretics, furosemide, spironolactone, and penicillamine. As well as systemic side effects of hypoglycaemic drugs such as Metformin." ref Wikipedia